Heavy Snow, Bennington
- When
- December 9, 4:00 AM EST to 2:30 PM EST
- Where
- Bennington forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 43.036, -73.093 (the zone’s center; the record gives no point)
A low pressure system originating over Texas moved northeast and across the central and eastern Great Lakes Wednesday, December 9th. A secondary low formed over the mid Atlantic region early Wednesday morning and strengthened as it moved northeast across Long Island and southern New England during the day.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A low pressure system originating over Texas moved northeast and across the central and eastern Great Lakes Wednesday, December 9th. A secondary low formed over the mid Atlantic region early Wednesday morning and strengthened as it moved northeast across Long Island and southern New England during the day.
Snow overspread southern Vermont between 4 AM and 5 AM LST Wednesday morning. The snow was heavy at times with snowfall rates of 1 to 2 inches an hour |in some locations. Some warmer air worked in aloft causing sleet to mix with the snow during the day Wednesday. The precipitation became light and tapered off by early Wednesday afternoon as it changed to rain below 1000 feet, and freezing rain above 1000 feet in elevation. Snowfall totals ranged from around 4 inches up almost 18 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 9, 12:42 AM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1242 AM EST WED DEC 9 2009
.SYNOPSIS...
HIGH PRESSURE WILL SLIDE INTO THE CANADIAN MARITIMES
OVERNIGHT. AT THE SAME TIME...A STORM WILL RIDE ACROSS MICHIGAN AS
A SECOND STORM GETS GOING OVER THE MID ATLANTIC. THE COMBINATION OF
THESE TWO STORMS WILL SPREAD A VARIETY OF WINTER WEATHER INTO THE
REGION FOR WEDNESDAY. AS THE MAIN LOW PRESSURE SYSTEM TRACKS INTO
CANADA ON THURSDAY...A BRISK FLOW OF COLDER AIR WILL FOLLOW IN ITS
WAKE WITH HEAVY LAKE EFFECT SNOW IN ITS WAKE ACROSS THE ADIRONDACKS.
&&
.NEAR TERM /UNTIL 5 AM THIS MORNING/...
HAVE COMPLETED A QUICK UPDATE TO ACCOUNT FOR CURRENT TEMPERATURE
TRENDS...SINCE SEVERAL LOCATIONS HAVE ALREADY DROPPED BELOW THEIR
FORECASTED MIN. MIN TEMPS WILL BE SHORTLY AFTER MIDNIGHT...AND
TEMPS WILL THEN BEGIN TO EITHER HOLD STEADY OR SLOWLY RISE AS
STRONG WAA APPROACHES THE REGION. LATEST MOSAIC RADAR RETURNS
SHOWS PRECIP RAPIDLY MOVING ACROSS CENTRAL PA...SO HAVE ADJUSTED
POPS A BIT TO ACCOUNT FOR THIS. STILL EXPECT SNOW TO DEVELOP AFTER
MIDNIGHT FROM SOUTH TO NORTH AND WILL PROBABLY BECOME QUITE
MODERATE IN INTENSITY IN A SHORT PERIOD OF TIME AFTER ARRIVAL.
&&
.SHORT TERM /5 AM THIS MORNING THROUGH THURSDAY NIGHT/...
SIGNIFICANT WINTER STORM TO AFFECT REGION ON WEDNESDAY...
THE FOLLOWING WARNINGS AND ADVISORIES HAVE BEEN ISSUED...
WINTER STORM WARNING FOR THE ADIRONDACKS AND SOUTHERN VERMONT.
WINTER WEATHER ADVISORIES FOR ENTIRE ALBANY FORECAST AREA EXCEPT
SOUTHEAST LITCHFIELD COUNTY.
WIND ADVISORY FOR SOUTHERN VERMONT...BERKSHIRE COUNTY...AND
TACONICS.
FLOOD WATCH FOR ULSTER...DUTCHESS...LITCHFIELD COUNTIES.
REGARDING WINTER STORM...A COMPLEX WEATHER SITUATION SETTING UP
THIS AFTERNOON. ONE STORM WILL TRACK OVER MICHIGAN AS SECOND GETS
GOING OVER MID ATLANTIC. AS SECONDARY LOW GETS GOING...STRONG
SOUTHEAST FLOW WILL PROVIDE ATLANTIC INFLOW INTO THE REGION. GEFS
ENSEMBLES SHOWS EASTERLY WINDS 4 TO 5 STANDARD DEVIATIONS ABOVE
NORMAL TRANSLATING ACROSS REGION MAINLY WEDNESDAY MORNING.
850-700MB FGEN FORCING ALSO IN PLAY AT THIS TIME AS WELL. SYSTEM
WILL BE MOVING FAST SO ALTHOUGH DYNAMICS/THERMODYNAMICS ARE
POTENT...PRECIP WILL BE MAINLY A 12 HOUR EVENT. STILL EVEN WITH
THAT...QPF ACROSS ENTIRE CWA WILL EXCEED 1 INCH AND COULD
APPROACH 2 INCHES IN ISOLATED LOCALES IN HIGHER ELEVATIONS OF
CATSKILLS AND GREEN MOUNTAINS.
CHALLENGE FOR THIS EVENT WILL BE TO DECIDE ON TRANSITION BETWEEN
RAIN AND SNOW. NAM IS COLDER OF MODELS AND WOULD ARGUE FOR AN ALL
SNOW SCENARIO FROM CAP DISTRICT NORTH. ON THE OTHER HAND GFS IS
WARMER AND THAT WOULD SPELL A QUICKER TRANSITION FROM SNOW TO
RAIN. AT THIS POINT...MAIN PRECIPITATION TYPES LOOK TO BE SNOW AND
RAIN WITH FREEZING RAIN POSSIBLE IN TRANSITION BETWEEN THE
TWO...AS SURFACE TEMPS LOOK TO RISE IN ACCORD IN WARMER AIR COMING
IN ALOFT. WILL NEED TO WATCH THIS THOUGH AS MODELS DEPICT VERY
STRONG NORTHERLY AGEOSTROPHIC FLOW.
SO WITH THESE THOUGHTS IN MIND...EXPECT SNOWFALL TOTALS OF 5-10
INCHES IN WARNING AREA...4-8 INCHES IN HIGHER ELEVATION ADVISORY
AREA...AND 3-6 INCHES IN LOWER ELEVATION ADVISORY AREA. ICE TOTALS
SHOULD HOLD BELOW 0.2 INCH. BANKING ON 12 HOUR SNOWFALL WARNING
CRITERIA OF 7 INCHES.
WITH UNCERTAINTY OVER P-TYPE...FORECASTER CONFIDENCE WITH THIS
EVENT HAS TO BE PEGGED AS MODERATE AT BEST.
NEXT CONCERN WILL BE FOR WINDS IN FAVORED DOWNSLOPE REGION OF
SOUTHERN VERMONT...BERKSHIRE COUNTY...AND ADJACENT TACONICS. NAM
30AGL WINDS REACH TO NEAR 60 KNOTS ACROSS BERKSHIRE COUNTY AT 18Z
WEDNESDAY. AT THIS POINT HAVE OPTED FOR A WIND ADVISORY...BUT WILL
NEED TO BE WATCHED FOR POSSIBLE UPGRADE TO HIGH WIND WARNING.
AS STORM PULLS INTO THE MARITIMES AND HIGH PRESSURE BUILDS
EASTWARD FROM THE SOUTHERN PLAINS STRONG WESTERLY WINDS WILL
OVERSPREAD THE REGION THURSDAY AND FRIDAY. SOME GUSTS COULD
APPROACH OR EXCEED ADVISORY LEVELS. WILL NEED TO MONITOR AS WEEK
GOES ON.
OTHER CONCERN WILL BE POTENTIAL FOR VERY HEAVY LAKE EFFECT SNOW.
LAKE EFFECT WILL BEGIN ON THURSDAY AND CONTINUE INTO THE EXTENDED
PERIOD. THIS ISSUE IS ADDRESSED IN THE EXTENDED DISCUSSION.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
LAKE EFFECT WILL BE ONGOING AT THE START OF THE EXTENDED PERIOD
ACROSS THE WESTERN DACKS AS BOTH THE 12 UTC NAM/GFS SHOW A 270
DEGREE MEAN WIND IN THE 0-3 KM AGL LAYER. ALONG WITH 850 HPA TEMPS
OF -16 TO -18 DEGREES C...AND LAKE TEMPS REMAINING ABOVE 5 DEGREES
C....MODERATE TO EXTREME INSTABILITY ON THE NIZIOL LAKE EFFECT SCALE
SHOULD ALLOW FOR A FAIRLY INTENSE SINGLE BAND OF LAKE EFFECT SNOW.
HAVE CONTINUED WITH LIKELY POPS FOR FRIDAY INTO FRIDAY NIGHT FOR
MUCH OF NORTHERN HERKIMER AND WESTERN HAMILTON COUNTIES...ALTHOUGH
IT/S YET TO BE SEEN JUST HOW FAR THE HIGHEST ACCUMULATING SNOW CAN
PROPAGATE INLAND. AS THE UPPER LEVEL AND ASSOCIATED SFC LOW CONTINUE
TO MOVE EASTWARD ACROSS CANADA ON FRIDAY...WE LOSE THE BEST FLOW FOR
A MULTI-LAKE CONNECTION...WHICH SIGNIFICANTLY DECREASES THE CHC FOR
FAR INLAND PROPAGATION...BASED ON CURRENT ONGOING CSTAR RESEARCH.
ELSEWHERE ACROSS THE CWA...SOME LAKE EFFECT FLURRIES MAY MAKE THEIR
WAY TOWARDS THE CAPITAL...SARATOGA...OR LAKE GEORGE REGIONS...SO
WILL KEEP LOW CHC/SLIGHT CHC POPS FOR THESE AREAS. THE WESTERLY FLOW
MAY ALSO UPSLOPE THE BERKSHIRES/GREENS...SO SOME LIGHT SNOW WILL BE
POSSIBLE IN THOSE AREAS AS WELL. WITH THE VERY COLD AIR ALOFT /ABOUT
1-3 STD BELOW NORMAL BASED ON THE 12 UTC GEFS/...MAX TEMPS WILL BE
HELD BELOW FREEZING IN MANY AREAS.
IT WILL REMAIN COLD THROUGH THE WEEKEND AS THE UPPER LEVEL COLD AIR
SLOWLY MODERATES...WITH LOW TEMPS IN THE SINGLE DIGITS TO TEENS AND
HIGHS IN THE 20S TO LOWER 30S. THE MODELS CONTINUE TO SHOW A
SOUTHERN STREAM SYSTEM REMAINING TO OUR SOUTH SAT NIGHT INTO
SUNDAY...ALTHOUGH WILL KEEP CHC POPS IN THE FORECAST FOR SUNDAY...AS
SOME MOISTURE IN THE FORM OF SNOW MAY MAKE ITS WAY THIS FAR NORTH ON
SUNDAY...ESP IF THE MODELS TREND NORTHWARD AT ALL. IN ADDITION...AN
ARCTIC BOUNDARY WITH ANOTHER REINFORCING SHOT OF COLD AIR WILL
APPROACH FOR LATE SUNDAY...BRINGING A CHC FOR SNOW SHOWERS AND
SQUALLS WITH THE SFC FRONT.
BEHIND THIS SYSTEM...IT WILL REMAIN RATHER COLD TO START THE
UPCOMING WORK WEEK...WITH THE -14 TO -18 DEGREE AIR RETURNING AT 850
HPA. THE LATEST OPERATIONAL 12 UTC GFS SHOWS A POTENT STORM MOVING
UP THE EASTERN SEABOARD ON LATE TUESDAY INTO NEXT WED. ALTHOUGH MANY
OF THE ENSEMBLE MEMBERS DO HAVE A STORM SOMEWHERE...THERE IS
CONSIDERABLE SPREAD REGARDING THIS SYSTEM /AS WOULD BE EXPECTED
SINCE IT/S SO FAR OUT/...AND THE OPERATIONAL SEEMS THE MOST EXTREME
WITH IT/S SOLUTION FOR QPF AND STORM INTENSITY. WILL ADD LOW CHC
POPS TO FORECAST FOR TUES NIGHT FOR NOW AND WILL CONTINUE TO MONITOR.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS WILL DETERIORATE TONIGHT AS PRECIPITATION OVERSPREADS
THE REGION AS A COMPLEX STORM APPROACHES. MVFR CONDITIONS DEVELOP
THROUGH THE EARLY MORNING HOURS AND IFR BEFORE SUNRISE. INITIALLY
IT WILL BE COLD ENOUGH FOR ACCUMULATING SNOW EVEN AT KPOU. HOWEVER
WARMER AIR WILL WORK INTO THE AREA CAUSING RAIN AND POSSIBLY SLEET
TO MIX IN WITH THE SNOW BEFORE EVENTUALLY CHANGING TO ALL RAIN BY
MID MORNING AT KPOU...EARLY AFTER AT KALB AND MID/LATE AFTERNOON
AT KGFL. THE PRECIPITATION WILL BE HEAVY AT TIMES IN THE MORNING
AND WILL TAPER OFF LATE IN THE AFTERNOON OR EVENING. CONDITIONS
IMPROVE TO MVFR 19Z-22Z AT KPOU AND KALB...BUT LIKELY TO STAY IFR
AT KGFL INTO THE EVENING. POSSIBLR IMPROVEMENT TO VFR AT POU
DURING THE EVENING. WINDS THROUGH THE PERIOD WILL BE NORTHEAST TO
SOUTHEAST AT 10 KT OR LESS...THEN SHIFTING TO WEST AND SOUTHWEST
LATE THIS AFTERNOON AT 10 TO 15 KT...CONTINUING THIS EVENING.
SOUTHEASTERLY LOW LEVEL WINDS...AROUND 2000 FEET...WILL BECOME
STRONG...35-50 KNOTS...THIS MORNING FOR A PERIOD....SO HAVE
LOW LEVEL WIND SHEAR AT ALL TAF SITES.
OUTLOOK...
THUR...WINDY. VFR-MVFR WITH CHC -SHSN AT THE TAF SITES AND LAKE
EFFECT SNOW DEVELOPING DOWNWIND FROM LAKE ONTARIO AND UPSLOPE SNOW
IN THE SOUTHERN GREEN MOUNTAINS AND NORTHERN/CENTRAL TACONICS.
FRI...CONTINUED WINDY. VFR WITH SLIGHT CHC -SHSN AT THE TAF SITES
AND LAKE EFFECT SNOW PERSISTING DOWN WIND FROM LAKE ONTARIO.
SAT...VFR. NO SIG WX.
SUN...VFR-MVFR...CHC -SHSN.
&&
.HYDROLOGY...
A FLOOD WATCH HAS BEEN POSTED FOR ULSTER...DUTCHESS AND
LITCHFIELD COUNTIES FOR WEDNESDAY AND WEDNESDAY EVENING. AROUND 1
1/2 INCHES OF PRECIPITATION IS EXPECTED WITH THE BULK OF IT AS
RAIN ESPECIALLY IN THE VALLEY. RAIN MAY BE HEAVY AT TIMES
WEDNESDAY MORNING RESULTING IN URBAN AND SMALL STREAM FLOODING.
ACROSS THE REST OF THE FORECAST AREA OF THE BULK OF PRECIPITATION
WILL FALL AS SNOW REDUCING THE THREAT FOR FLOODING PROBLEMS. IN
THE WAKE OF THE SYSTEM...COLDER AIR WILL BE USHERED IN AND
PRECIPITATION WILL FALL AS SNOW.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH THIS EVENING
FOR CTZ001-013.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR CTZ001.
NY...FLOOD WATCH FROM 6 AM EST THIS MORNING THROUGH THIS EVENING
FOR NYZ063>066.
WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NYZ032-
038>041-043-047>054-058>061-063>066-083-084.
WIND ADVISORY FROM 4 AM EARLY THIS MORNING TO 4 PM EST THIS
AFTERNOON FOR NYZ054-061.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR NYZ033-
042-082.
MA...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ001-
025.
WIND ADVISORY FROM 4 AM EARLY THIS MORNING TO 4 PM EST THIS
AFTERNOON FOR MAZ001-025.
VT...WIND ADVISORY FROM 4 AM EARLY THIS MORNING TO 4 PM EST THIS
AFTERNOON FOR VTZ013-014.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR
VTZ013>015.
&&
AVIATION...NASHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 603 PM EST TUE DEC 8 2009 NYZ032-091200- NORTHERN HERKIMER- 603 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER COUNTY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED. IN ADDITION...LAKE EFFECT SNOWS WILL IMPACT THE AREA THURSDAY INTO FRIDAY AND A LAKE EFFECT SNOW WARNING WILL LIKELY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE ACCORDING STANDARD OPERATING PROCEDURE. NYZ033-091200- HAMILTON- 603 PM EST TUE DEC 8 2009 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON COUNTY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED. IN ADDITION...LAKE EFFECT SNOWS WILL IMPACT THE AREA THURSDAY INTO FRIDAY AND A LAKE EFFECT SNOW WARNING OR ADVISORY WILL LIKELY BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE ACCORDING STANDARD OPERATING PROCEDURE. NYZ042-082-VTZ015-091200- NORTHERN WARREN-NORTHERN FULTON-EASTERN WINDHAM- 603 PM EST TUE DEC 8 2009 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WARREN...NORTHERN FULTON AND EASTERN WINDHAM COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE ACCORDING STANDARD OPERATING PROCEDURE. VTZ013-014-091200- BENNINGTON-WESTERN WINDHAM- 603 PM EST TUE DEC 8 2009 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR BENNINGTON AND WESTERN WINDHAM COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. WIND ADVISORY. STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AND ICE ACCUMULATIONS AND ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE ACCORDING STANDARD OPERATING PROCEDURE. NYZ038>041-043-047>053-058>060-083-084-091200- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- SOUTHEAST WARREN-SOUTHERN WASHINGTON- 603 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION AND MOHAWK VALLEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE ACCORDING STANDARD OPERATING PROCEDURE. MAZ001-025-NYZ054-061-091200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER- EASTERN COLUMBIA- 603 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE BERKSHIRES AND EASTERN RENSSELAER AND EASTERN COLUMBIA COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AND ICE ACCUMULATIONS AND ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE ACCORDING STANDARD OPERATING PROCEDURE. CTZ001-NYZ063>066-091200- NORTHERN LITCHFIELD-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS- 603 PM EST TUE DEC 8 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER...DUCTHESS AND NORTHERN LITCHFIELD COUNTIES. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. FLOOD WATCH. STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AND ICE ACCUMULATIONS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE ACCORDING STANDARD OPERATING PROCEDURE. CTZ013-091200- SOUTHERN LITCHFIELD- 603 PM EST TUE DEC 8 2009 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. STRONG WESTERLY WINDS WILL FOLLOW IN THE WAKE OF THE STORM SYSTEM FOR THURSDAY. SOME WIND GUSTS COULD REACH OR SLIGHTLY EXCEED 46 MPH. SHOULD CONFIDENCE LEVELS INCREASE THAT SUCH WIND GUSTS WILL OCCUR...THEN A WIND ADVISORY WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE ACCORDING STANDARD OPERATING PROCEDURE.
The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2009Every state in 2009This day in weather historyWarnings in Vermont, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 207522, 207524, 207525.